Doctor insights on:
Hydromet Syrup Uses
Cough syrup: It is pretty much the same as Hycodan (hydrocodone) or tussionex - a cough syrup containing gaufenisin, the most common kind of heavy cough syrup which is supposed to help liquify sputum to make it easier to get out, and contains a Codeine derivative - dihydrocodeine - which is a cough suppressant. It is more useful with dry, non-productive coughs or to decrease cough when it is keeping you awake at night. ...Read more
I took my prescribed dose of hydromet syrup 3 hrs ago, but now i'm coughing again. It says i'm only supposed to take it every 6 hrs. What should I do?
Yes and no: Hydromet contains both a cough suppressant and an agent that reduces mucous which may be exactly what you need but it won't unblock a stuffy nose so technically it's not a decongestant. Phenylephrine and Pseudoephedrine are the only oral decongestant ingredients available in the US. ...Read more
Why?: Why are you concerned? If this was prescribed it should not be a problem. If on the other hand it was not prescribed for you, maybe you should be concerned as it can hang around for several days. The standard 5 drug panel doe snot check for hydrocodone, however. may places do a more comprehsnive test for more drugs. ...Read more
I accidentally took 1 tablespoon of hydromet cough syrup rather then 1 teaspoon. Should I be worried?
No: May be a bit drowsy. Wouldn't operate any heavy machines. Or drive. But should be out of system in a few hours ...Read more
Hey doc I just accidentally took 15ml of hydromet syrup and I was wondering what it's gonna do to me my last dose was 4ish hours ago of about 5mls am I gonna be okay even though I just took triple the recommended dose for an adult?
Can i take delsym (dextromethorphan) 12 hour cough syrup during the day, and then my prescribed hydromet cough syrup at night? I want to make sure this is fine to do.
Maintain: You should give your doctors plan and your body a chance to work. Not k owing your medical situation, i would call your prescribing doctor to let him know you are not happy with current plan. He will then give you a better option. But realize it will take some time. ...Read moreSee 1 more doctor answer
Yes: One of the known side effects of opioids is with initial doses especially to have the side effect of nausea or vomiting. Some people based on genetics rather than the opiate per se will have more or less of an effect. Lowering the dose is likely to help. Often we provide adjunct meds to offset this side effect. One over the counter suggestion is diphenhydramine (Benadryl). ...Read more